Alert archive / Texas / Tornado Warnings in 2023
Tornado Warning 13, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Jun 12, 2023, 7:04 PM CDT for Concho County, McCulloch County, Texas. It was in force for 41 min. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2023, 7:04 PM CDT (00:04 UTC)
- Expired
- Jun 12, 2023, 7:45 PM CDT
- In force
- 41 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.5 in
Counties Concho County, TX, McCulloch County, TX
The radar
The San Angelo radar (KSJT), 96 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 7:26 PM CDT | HAIL 1.75 | 7 E Melvin, TX | |
| Jun 12, 7:26 PM CDT | HAIL 1.75 | 7 E Melvin, TX | |
| Jun 12, 7:29 PM CDT | HAIL 2.75 | 7 Nw Brady, TX | Baseball Size hail reported. |
| Jun 12, 7:29 PM CDT | HAIL 2.75 | 7 Nw Brady, TX | Baseball Size hail reported. |
| Jun 12, 7:35 PM CDT | HAIL 2.75 | Brady, TX | |
| Jun 12, 7:35 PM CDT | HAIL 2.75 | Brady, TX | |
| Jun 12, 7:42 PM CDT | HAIL 1 | 1 Ssw Brady, TX | |
| Jun 12, 7:42 PM CDT | HAIL 1 | 1 Ssw Brady, TX | |
| Jun 12, 7:42 PM CDT | HAIL 1.25 | Brady, TX | Half dollar size hail. |
| Jun 12, 7:42 PM CDT | HAIL 1.25 | Brady, TX | Half dollar size hail. |
| Jun 12, 7:45 PM CDT | HAIL 1 | 1 Ssw Brady, TX | |
| Jun 12, 7:45 PM CDT | HAIL 1 | 1 Ssw Brady, TX | |
| Jun 12, 7:53 PM CDT | HAIL 1.5 | 1 Ssw Brady, TX | |
| Jun 12, 7:53 PM CDT | HAIL 1.5 | 1 Ssw Brady, TX | |
| Jun 12, 7:55 PM CDT | HAIL 1.75 | 3 Sse Brady, TX | |
| Jun 12, 7:55 PM CDT | HAIL 1.75 | 3 Sse Brady, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 3:35 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.1 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4070 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1725 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -6.3
The text
As transmitted.
251
WFUS54 KSJT 130004
TORSJT
TXC095-307-130045-
/O.NEW.KSJT.TO.W.0013.230613T0004Z-230613T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
704 PM CDT Mon Jun 12 2023
The National Weather Service in San Angelo has issued a
* Tornado Warning for...
Southwestern McCulloch County in west central Texas...
East central Concho County in west central Texas...
* Until 745 PM CDT.
* At 703 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Melvin, moving southeast at 25 mph.
HAZARD...Tornado and tennis ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Brady Lake around 735 PM CDT.
Brady around 740 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3123 9967 3135 9963 3128 9922 3103 9929
TIME...MOT...LOC 0003Z 297DEG 20KT 3124 9957
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
$$
KB2 follow-up statements
839
WWUS54 KSJT 130018
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
718 PM CDT Mon Jun 12 2023
TXC095-130027-
/O.CAN.KSJT.TO.W.0013.000000T0000Z-230613T0045Z/
Concho TX-
718 PM CDT Mon Jun 12 2023
...THE TORNADO WARNING FOR EAST CENTRAL CONCHO COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for west central
Texas.
LAT...LON 3120 9960 3133 9953 3128 9922 3103 9929
TIME...MOT...LOC 0017Z 300DEG 21KT 3119 9948
$$
TXC307-130045-
/O.CON.KSJT.TO.W.0013.000000T0000Z-230613T0045Z/
McCulloch TX-
718 PM CDT Mon Jun 12 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR CENTRAL
MCCULLOCH COUNTY...
At 717 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Melvin, moving southeast at 25 mph.
HAZARD...Tornado and tennis ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Brady Lake around 735 PM CDT.
Brady around 740 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3120 9960 3133 9953 3128 9922 3103 9929
TIME...MOT...LOC 0017Z 300DEG 21KT 3119 9948
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
$$
KB255
WWUS54 KSJT 130033
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
733 PM CDT Mon Jun 12 2023
TXC307-130045-
/O.CON.KSJT.TO.W.0013.000000T0000Z-230613T0045Z/
McCulloch TX-
733 PM CDT Mon Jun 12 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR CENTRAL
MCCULLOCH COUNTY...
At 733 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Brady Lake, moving southeast at 15 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Brady Lake around 745 PM CDT.
Brady around 755 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3120 9960 3129 9955 3123 9924 3103 9929
TIME...MOT...LOC 0033Z 316DEG 11KT 3115 9945
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
$$
KBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 12, 6:26 PM CDT, 38 minutes earlier.
Area forecast discussion, Jun 12, 6:26 PM CDT, 38 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 626 PM CDT Mon Jun 12 2023 ...New AVIATION... .SHORT TERM... (This evening through Tuesday) Issued at 251 PM CDT Mon Jun 12 2023 Cold front has sagged all the way into the Concho Valley and Heartland this afternoon. Temperatures along and ahead of the front well in the 90s to near 100, while readings north of the front are mainly in the 70s. MOdels continue to show isolated convection along and north of the boundary with storm likely to become severe and shift east pretty quickly. Visible satellite showing some cu development trying to take place, but it may still be 22 or 23Z before we see any deep convection take off. HRRR shows additional convection trying to develop late this evening or into the early morning hours and this will need to be monitored. As for temperatures, front will still have an affect on temperatures on Tuesday, with readings in the lower 90s across I-20 to near 100 again across the Concho Valley south into the Edwards Plateau. && .LONG TERM... (Tuesday night through next Sunday) Issued at 251 PM CDT Mon Jun 12 2023 More focused on the short term, but all indications are that the summer like heat is still on track for mid to late week as the upper level ridge builds into the area. Models have been consistent in forecasting highs above 105 across the Concho Valley and not far from that across the remainder of the are area. If this works out, then Heat Advisory/Warning criteria will be met and heat products will need to be issued. && .AVIATION... (00Z TAFS) Issued at 626 PM CDT Mon Jun 12 2023 Mainly VFR conditions expected through the next 24 hours at all sites. However, we will have some severe TSRA to deal with that may impact the KBBD site through the next few hours. Will update the TAF if necessary. KABI will have some MVFR ceilings for another few hours before scattering out to VFR. Otherwise, may see some brief periods of MVFR ceilings at KABI, KBBD, and especially KJCT early Tuesday morning through 15Z or 16Z, after which all sites will improve to VFR with south to southwest winds around 10 knots at most sites. && .PRELIMINARY POINT TEMPS/POPS... Abilene 67 92 67 92 / 30 10 0 0 San Angelo 72 101 67 103 / 20 0 0 0 Junction 73 103 72 105 / 10 0 0 0 Brownwood 70 97 68 98 / 50 10 10 0 Sweetwater 66 94 67 95 / 20 0 0 0 Ozona 74 102 69 103 / 10 0 0 0 Brady 72 97 70 99 / 30 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...07 LONG TERM....07 AVIATION...20
Hazardous weather outlook, Jun 12, 2:46 PM CDT, 4 hours 18 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 246 PM CDT Mon Jun 12 2023 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-132000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 246 PM CDT Mon Jun 12 2023 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms, some of which will likely be severe, will be possible across portions of West Central Texas this afternoon and evening, The greatest risk area will include the Big Country and Heartland, but severe storms will be possible across the Concho Valley and Hill Country as well. Giant hail larger than baseball size and wind gusts near 75 mph will be the main concern, but an isolated tornado also remains possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Temperatures above 105 degrees are possible through the end of the week, with the warmest temperatures remaining south of the I-20 corridor. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be requested later this afternoon and evening for portions of West Central Texas.
In the hours before
Special weather statement, Jun 12, 6:35 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service San Angelo TX
635 PM CDT Mon Jun 12 2023
TXZ139-140-130015-
Coleman TX-Brown TX-
635 PM CDT Mon Jun 12 2023
...A strong thunderstorm will impact portions of southwestern Brown
and southern Coleman Counties through 715 PM CDT...
At 635 PM CDT, Doppler radar was tracking a strong thunderstorm over
Shields, or near Gouldbusk, moving east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Brownwood, Early, Santa Anna, Bangs, Gouldbusk, Brookesmith,
Rockwood, Voss, Camp Bowie, Trickham, Mozelle, Fisk, Indian Creek and
Shields.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for west central
Texas.
&&
LAT...LON 3149 9897 3150 9965 3171 9966 3180 9888
3156 9887
TIME...MOT...LOC 2335Z 263DEG 31KT 3163 9945
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
snLocal storm report, Jun 12, 6:38 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
638 PM CDT Mon Jun 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM Hail 5 SE Millersview 31.36N 99.69W
06/12/2023 E1.00 inch Concho TX Public
&&Local storm report, Jun 12, 6:43 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
643 PM CDT Mon Jun 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM Hail 3 N Salt Gap 31.34N 99.60W
06/12/2023 E2.25 inch McCulloch TX Public
Hen Egg+ size hail.
&&Local storm report, Jun 12, 6:44 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
644 PM CDT Mon Jun 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM Hail 2 N Salt Gap 31.33N 99.60W
06/12/2023 E2.00 inch McCulloch TX Public
Hen Egg size hail.
&&Local storm report, Jun 12, 6:47 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
647 PM CDT Mon Jun 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM Hail 2 N Salt Gap 31.33N 99.60W
06/12/2023 E2.50 inch McCulloch TX Public
Tennis Ball size hail.
&&Special weather statement, Jun 12, 6:55 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service San Angelo TX
655 PM CDT Mon Jun 12 2023
TXZ073-130045-
Concho TX-
655 PM CDT Mon Jun 12 2023
...A strong thunderstorm will impact portions of central Concho
County through 745 PM CDT...
At 655 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Vick, or 10 miles west of Eden, moving northeast
at 40 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eden, Millersview, The Intersection Of Us-
87 And Ranch Road 2134 and The Intersection Of Us-
83 And Ranch Road 765.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for west central
Texas.
&&
LAT...LON 3114 10007 3129 10011 3154 9969 3152 9965
3151 9968 3150 9965 3147 9963 3147 9961
3150 9962 3149 9960 3122 9961
TIME...MOT...LOC 2355Z 245DEG 35KT 3125 10001
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
snThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:12 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, Concho, McCulloch | 63 min |
| Jun 12, 7:41 PM CDT | Tornado Warning | SJT | McCulloch, Mason | 49 min |
| Jun 12, 7:49 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 41 min |
| Jun 12, 7:53 PM CDT | Areal Flood Advisory | SJT | Concho, McCulloch | 3 hr |
| Jun 12, 7:58 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, San Saba | 62 min |
| Jun 12, 8:28 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 31 min |
| Jun 12, 8:31 PM CDT | Tornado Warning | SJT | McCulloch, Mason, San Saba | 44 min |
| Jun 12, 8:51 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 54 min |
| Jun 12, 8:55 PM CDT | Areal Flood Advisory | SJT | McCulloch, Mason, San Saba | 3 hr |
| Jun 13, 3:32 AM CDT | Special Weather Statement | SJT | Throckmorton | 13 min |
| Jun 13, 3:34 AM CDT | Heat Advisory | SJT | Crockett, Kimble, Sutton | 15 hr |
| Jun 13, 5:09 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher, Tom Green | 51 min |
| Jun 13, 5:39 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch | 51 min |
| Jun 13, 5:44 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Menard | 46 min |
| Jun 13, 6:18 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, Menard | 20 min |
Nearby
Tornado Warnings in Texas, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.